Alert archive / Wisconsin / River Flood Warnings in 2020
River Flood Warning 1, NWS Milwaukee, WI
NWS Milwaukee, WI issued this river flood warning at Jan 19, 2020, 10:26 AM CST for Jefferson County, Wisconsin. It was in force for 35 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 19, 2020, 10:26 AM CST (16:26 UTC)
- Expired
- Jan 20, 2020, 9:49 PM CST
- In force
- 35 hr
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Jefferson County, WI
The radar
The Milwaukee radar (KMKX), 7 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bark River at Rome (ROMW3). The gauge peaked at 5.07 ft at Jan 19, 2020, 3:00 PM CST.
- Action stage
- 3 ft
- Minor stage
- 4 ft
- Moderate stage
- 5 ft
- Major stage
- 6 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05426250, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
142
WGUS43 KMKX 191626
FLWMKX
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Milwaukee/Sullivan WI
1026 AM CST Sun Jan 19 2020
...The National Weather Service in Milwaukee/Sullivan WI has issued
a Flood Warning for the following rivers in Wisconsin...
Bark River Near Rome affecting Jefferson County.
.An ice jam will cause water to infiltrate the lowlands along the
river.
WIC055-200430-
/O.NEW.KMKX.FL.W.0001.200119T1626Z-000000T0000Z/
/ROMW3.1.IJ.200119T1225Z.200119T1515Z.000000T0000Z.NR/
1026 AM CST Sun Jan 19 2020
The National Weather Service in Milwaukee/Sullivan has issued a
* Flood Warning for
the Bark River Near Rome.
* From this morning until further notice.
* At 9:15 AM CST Sunday the stage was 4.7 feet.
* Flood stage is 4.0 feet.
* Substantial flooding is occurring. This approaches the flood of
record.
* Forecast...No forecast is available for this location.
* Impact...At 4.7 feet, floodwaters affect mainly wooded land and
agricultural land.
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation, soil moisture conditions, and predicted
precipitation for the basin. Precipitation is for the next 24 hours
in the future from April through September and for 48 hours in the
future from October through March.
(Stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 5 pm...
Location stage stage stage/time Thu Fri Sat Sun
Rome 4.0 3.0 4.70 9 am 1/19 not a forecast point
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Rome 4.7 9 am 1/19 2.4 Not Available
&&
LAT...LON 4300 8863 4298 8856 4295 8860 4294 8865
4298 8871 4298 8865
$$
CMILLER6 follow-up statements
238
WGUS83 KMKX 192223
FLSMKX
Flood Statement
National Weather Service Milwaukee/Sullivan WI
423 PM CST Sun Jan 19 2020
...The Flood Warning continues for the following rivers in
Wisconsin...
Bark River Near Rome affecting Jefferson County.
WIC055-201030-
/O.CON.KMKX.FL.W.0001.000000T0000Z-000000T0000Z/
/ROMW3.2.ER.200119T1225Z.200119T2115Z.000000T0000Z.NR/
423 PM CST Sun Jan 19 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Bark River Near Rome.
* Until further notice.
* At 3:15 PM CST Sunday the stage was 5.1 feet.
* Flood stage is 4.0 feet.
* Moderate flooding is occurring. This has surpassed the record
flood level.
* Forecast...No forecast is available for this location.
* Impact...At 5.0 feet, Floodwaters affect agricultural land and
wooded land.
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation, soil moisture conditions, and predicted
precipitation for the basin. Precipitation is for the next 24 hours
in the future from April through September and for 48 hours in the
future from October through March.
(Stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 5 pm...
Location stage stage stage/time Thu Fri Sat Sun
Rome 4.0 3.0 5.07 3 pm 1/19 not a forecast point
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Rome 5.07 3 pm 1/19 2.73 Not Available
&&
LAT...LON 4300 8863 4298 8856 4295 8860 4294 8865
4298 8871 4298 8865
$$
DDV293
WGUS83 KMKX 200332
FLSMKX
Flood Statement
National Weather Service Milwaukee/Sullivan WI
932 PM CST Sun Jan 19 2020
...The Flood Warning continues for the following rivers in
Wisconsin...
Bark River Near Rome affecting Jefferson County.
.An ice jam will cause water to infiltrate the lowlands along the
river.
WIC055-201545-
/O.CON.KMKX.FL.W.0001.000000T0000Z-000000T0000Z/
/ROMW3.1.IJ.200119T1225Z.200119T2115Z.000000T0000Z.NR/
932 PM CST Sun Jan 19 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Bark River Near Rome.
* Until further notice.
* At 8:15 PM CST Sunday the stage was 4.7 feet.
* Flood stage is 4.0 feet.
* Minor flooding is occurring, remaining just above the record level.
* Forecast...No forecast is available for this location.
* Impact...At 4.7 feet, flood waters will affect mainly wooded land
and agricultural land.
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation, soil moisture conditions, and predicted
precipitation for the basin. Precipitation is for the next 24 hours
in the future from April through September and for 48 hours in the
future from October through March.
(Stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 5 pm...
Location stage stage stage/time Thu Fri Sat Sun
Rome 4.0 3.0 4.69 8 pm 1/19 not a forecast point
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Rome 5.07 2 pm 1/19 2.4 Not Available
&&
LAT...LON 4300 8863 4298 8856 4295 8860 4294 8865
4298 8871 4298 8865
$$
DDV065
WGUS83 KMKX 201041
FLSMKX
Flood Statement
National Weather Service Milwaukee/Sullivan WI
441 AM CST Mon Jan 20 2020
...The Flood Warning continues for the following rivers in
Wisconsin...
Bark River Near Rome affecting Jefferson County.
.An ice jam will cause water to flood the lowlands along the river.
WIC055-202245-
/O.CON.KMKX.FL.W.0001.000000T0000Z-000000T0000Z/
/ROMW3.1.ER.200119T1225Z.200119T2115Z.000000T0000Z.NR/
441 AM CST Mon Jan 20 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Bark River Near Rome.
* Until further notice.
* At 3:15 AM CST Monday the stage was 4.6 feet.
* Flood stage is 4.0 feet.
* Minor flooding is occurring. This approaches the flood of record.
* Forecast...No forecast is available for this location.
* Impact...At 4.7 feet, This level is the 0.2 percent chance flood
meaning that there is a 0.2 percent chance in any given year of
the river reaching this level. Floodwaters affect mainly wooded
land and agricultural land.
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation, soil moisture conditions, and predicted
precipitation for the basin. Precipitation is for the next 24 hours
in the future from April through September and for 48 hours in the
future from October through March.
(Stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 5 pm...
Location stage stage stage/time Thu Fri Sat Sun
Rome 4.0 3.0 4.56 3 am 1/20 not a forecast point
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Rome 5.07 3 pm 1/19 1.99 Not Available
&&
LAT...LON 4300 8863 4298 8856 4295 8860 4294 8865
4298 8871 4298 8865
$$
GEHRING405
WGUS83 KMKX 201636
FLSMKX
Flood Statement
National Weather Service Milwaukee/Sullivan WI
1036 AM CST Mon Jan 20 2020
...The Flood Warning continues for the following rivers in
Wisconsin...
Bark River Near Rome affecting Jefferson County.
.An ice jam will cause water to infiltrate the lowlands along the
river.
WIC055-210445-
/O.CON.KMKX.FL.W.0001.000000T0000Z-000000T0000Z/
/ROMW3.1.IJ.200119T1225Z.200119T2115Z.000000T0000Z.NR/
1036 AM CST Mon Jan 20 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Bark River Near Rome.
* Until further notice.
* At 9:15 AM CST Monday the stage was 4.6 feet.
* Flood stage is 4.0 feet.
* Minor flooding is occurring. This approaches the flood of record.
* Forecast...No forecast is available for this location.
* Impact...At 4.7 feet, floodwaters affect mainly wooded land and
agricultural land.
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation, soil moisture conditions, and predicted
precipitation for the basin. Precipitation is for the next 24 hours
in the future from April through September and for 48 hours in the
future from October through March.
(Stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 5 pm...
Location stage stage stage/time Thu Fri Sat Sun
Rome 4.0 3.0 4.55 9 am 1/20 not a forecast point
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Rome 5.07 2 pm 1/19 -0.12 Not Available
&&
LAT...LON 4300 8863 4298 8856 4295 8860 4294 8865
4298 8871 4298 8865
$$
CMILLER462
WGUS83 KMKX 202148
FLSMKX
Flood Statement
National Weather Service Milwaukee/Sullivan WI
348 PM CST Mon Jan 20 2020
...The Flood Warning continues for the following rivers in
Wisconsin...
Bark River Near Rome affecting Jefferson County.
WIC055-211000-
/O.CON.KMKX.FL.W.0001.000000T0000Z-000000T0000Z/
/ROMW3.1.ER.200119T1225Z.200119T2115Z.000000T0000Z.NR/
348 PM CST Mon Jan 20 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Bark River Near Rome.
* Until further notice.
* At 2:15 PM CST Monday the stage was 4.2 feet.
* Flood stage is 4.0 feet.
* Minor flooding is occurring. This approaches the flood of record.
* Forecast...No forecast is available for this location.
* Impact...At 4.3 feet, There is lowland and agricultural land
flooding. This level is the 1 percent chance flood meaning that
there is a 1 percent chance in any given year of the river
reaching this level.
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation, soil moisture conditions, and predicted
precipitation for the basin. Precipitation is for the next 24 hours
in the future from April through September and for 48 hours in the
future from October through March.
(Stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 5 pm...
Location stage stage stage/time Thu Fri Sat Sun
Rome 4.0 3.0 4.23 2 pm 1/20 not a forecast point
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Rome 5.07 3 pm 1/19 -0.83 Not Available
&&
LAT...LON 4300 8863 4298 8856 4295 8860 4294 8865
4298 8871 4298 8865
$$
KUROSKI141
WGUS83 KMKX 210349
FLSMKX
Flood Statement
National Weather Service Milwaukee/Sullivan WI
949 PM CST Mon Jan 20 2020
...The Flood Warning is cancelled for the following rivers in
Wisconsin...
Bark River Near Rome affecting Jefferson County.
WIC055-210500-
/O.CAN.KMKX.FL.W.0001.000000T0000Z-200121T0349Z/
/ROMW3.1.ER.200119T1225Z.200119T2115Z.200120T2130Z.NR/
949 PM CST Mon Jan 20 2020
...The Flood Warning for the Bark River Near Rome has been
cancelled...
The Flood Warning is cancelled for
the Bark River Near Rome.
* At 8:15 PM CST Monday the stage was 3.4 feet.
* Flood stage is 4.0 feet.
* Forecast...No forecast is available for this location.
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation, soil moisture conditions, and predicted
precipitation for the basin. Precipitation is for the next 24 hours
in the future from April through September and for 48 hours in the
future from October through March.
(Stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 5 pm...
Location stage stage stage/time Thu Fri Sat Sun
Rome 4.0 3.0 3.44 8 pm 1/20 not a forecast point
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Rome 5.07 3 pm 1/19 -1.18 Not Available
&&
LAT...LON 4300 8863 4298 8856 4295 8860 4294 8865
4298 8871 4298 8865
$$
DDVWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at Jan 19, 9:39 AM CST, 47 minutes earlier.
Area forecast discussion, Jan 19, 9:39 AM CST, 47 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
939 AM CST Sun Jan 19 2020
.UPDATE...
We will continue to see some low clouds and flurries associated
with a mid level shortwave trough sliding down through WI today.
The cyclonic flow is helping to steepen low level lapse rates and
the air is saturated into the dendritic growth zone. While there
is a large hole in the clouds over southeast WI right now, this
will not stay the case. We should see some clearing skies later
this afternoon and this evening, although confidence is low.
Wind chill values have risen above -20, so we will cancel the wind
chill advisory.
&&
.MARINE...
A tight pressure gradient between departing low pressure and high
pressure approaching will keep gusty north to northwest winds in
place over Lake Michigan today. Arctic air over the area and the
brisk winds will cause heavy freezing spray for the south two
thirds of the lake through mid day. Warming temps and diminishing
winds should allow that headline to expire with no problem.
&&
.PREV DISCUSSION... (Issued 521 AM CST Sun Jan 19 2020)
UPDATE...No change to forecast at this time.
PC
AVIATION(12Z TAFS)...MVFR stratocu expected to continue pivoting
through the area in cyclonic flow. Pressure gradient expected to
slacken some today with more relaxing overnight. West/northwest
winds will become more northwest with time today and then ease
some overnight with a more slack pressure gradient.
PC
PREV DISCUSSION... (Issued 343 AM CST Sun Jan 19 2020)
SHORT TERM...
Today and Tonight - Confidence...Medium
Bitter cold westerly flow keeping wind chills near -20F for parts
of the advisory area. Stratocu within the dendritic growth zone
resulting in flurries. We will see some 925 waa today from the
north. Overall low/mid level cyclonic flow will keep the stratocu
around so will keep flurry mention into tonight. Will have to keep
an eye on cloud trends into tonight as any appreciable breaks
here and there could result in temps dropping lower than forecast
given an overall lighter wind regime.
Monday through Tuesday night...Forecast confidence high.
A fairly robust shortwave trough will track from the ern Dakotas
early Mon to the se USA by 12Z Tue. The snow is expected to remain
to the west on Mon with some mid to upper level clouds over the
area. The clouds will decrease during the late morning and early
afternoon. Upper ridging will follow the shortwave trough through
Tue, while the arctic high tracks from the Dakotas to the middle
MS River Valley and then ewd across the Ohio River Valley. This
will allow swly winds and warm advection to begin on Tue. Temps
will remain a few degrees or so below normal for this period.
LONG TERM...Wednesday through Saturday...Forecast confidence
medium.
For this period, an upper trough will dig sewd from sw Canada or
the Pacific NW. There is wide model spread on digging anywhere
across the Rockies to the Great Plains with cyclogenesis
eventually occurring. Either way, shortwave troughs within the
swly flow aloft will bring a return of relatively mild and moist
air along with chances of snow and possibly rain at times.
AVIATION(09Z TAFS)...MVFR stratocu expected to continue pivoting
through the area in cyclonic flow. Pressure gradient expected to
slacken some today with more relaxing overnight. West/northwest
winds will become more northwest with time today and then ease
some overnight with a more slack pressure gradient.
MARINE...Tight pressure gradient keeping open lakes gale/freezing
spray headlines in good shape at this time. Will convert the nearshore
gale to a small craft at 09z.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None
LM...Heavy Freezing Spray Warning until noon CST today for LMZ080-366-
565-567-643>646-669-671-673-675-777-779-868-870-872-874-876-
878.
Small Craft Advisory until 3 PM CST this afternoon for
LMZ643>646.
&&
Update...Cronce
Today/Tonight and Aviation/Marine...PC
Monday THROUGH Saturday...GehringHazardous weather outlook, Jan 19, 10:02 AM CST, 24 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Milwaukee/Sullivan WI 1002 AM CST Sun Jan 19 2020 WIZ046-047-051-052-056>060-062>072-201200- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 1002 AM CST Sun Jan 19 2020 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed. LMZ643>646-201200- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 1002 AM CST Sun Jan 19 2020 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...This Afternoon and Tonight A Small Craft Advisory is in effect until 3 PM today due to brisk westerly winds. A Heavy Freezing Spray Warning remains in effect until noon. .DAYS TWO THROUGH SEVEN...Monday through Saturday A Small Craft Advisory may be needed on Wednesday for breezy south to southwest winds. High waves may occur north of Port Washington. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-201200- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 1002 AM CST Sun Jan 19 2020 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...This Afternoon and Tonight A Heavy Freezing Spray Warning is in effect for the southern two thirds of the open waters until noon today. Breezy west to northwest winds will become north to northwest at 25 to 30 knots today. .DAYS TWO THROUGH SEVEN...Monday through Saturday Breezy southwesterly winds will develop for Tuesday night into Wednesday evening. Gale force wind gusts will be possible over the northern one third of the open lake. MRC www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 2:57 AM CST | Small Craft Advisory | MKX | 12 hr |
Nearby
River Flood Warnings in Wisconsin, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.